MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN F/T BRCH SZ 11; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENT

SMITH & NEPHEW, INC. SYN F/T BRCH SZ 11; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENT
Model Number 71366712
Medical Device Problem Codes Fitting Problem (2183); Connection Problem (2900); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broaches were not seating properly.It is unknown when the issue was discovered.It is unknown if there was a delay or if a backup device was available.No patient injuries were reported.
 
Additional Manufacturer Narrative
H10: h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of extensive use.A dimensional evaluation of the returned device could not confirm the stated failure mode.The returned device is within specifications.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN F/T BRCH SZ 11
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10591328
Report Number1020279-2020-04894
Device Sequence Number19503724
Product Code JDI
UDI-Device Identifier03596010429650
UDI-Public03596010429650
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366712
Device Catalogue Number71366711
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date09/27/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1